Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 233, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 9, 2021, 3:52 AM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 3:52 AM EDT (07:52 UTC)
- Expired
- Oct 9, 2021, 4:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 90 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WHUS52 KKEY 090752
SMWKEY
GMZ033>035-044-055-090830-
/O.NEW.KKEY.MA.W.0233.211009T0752Z-211009T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
352 AM EDT Sat Oct 9 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal
out to 5 fathoms...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef...
Straits of Florida from Halfmoon Shoal to 20 nm west of Dry
Tortugas out 20 nm...
* Until 430 AM EDT.
* At 352 AM EDT, strong thunderstorms were located along a line
extending from near New Ground Rocks Light to near Dry Tortugas
Light, moving south at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Rebecca Shoal Light, Halfmoon Shoal Light, Dry Tortugas, Pulaski
Shoal Light, Dry Tortugas Light, Fort Jefferson and New Ground
Rocks Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2450 8231 2430 8292 2469 8296 2483 8246
TIME...MOT...LOC 0752Z 344DEG 20KT 2471 8250 2457 8291
HAIL...0.00IN
WIND...>34KTS
$$
WilliamsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 8, 10:32 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 8, 10:32 PM EDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Key West FL 1032 PM EDT Fri Oct 8 2021 .DISCUSSION... Currently - A trough aloft is amplifying as it digs southeastward across the eastern Gulf of Mexico and Florida. Associated upper level support is contributing to lower level troughing over the extreme southeastern United States and a band of showers and thunderstorms across Central Florida. Closer to home, weak lower level ridging remains across the Keys and the surface pressure gradient is supporting light southeasterly breezes. This evening's sounding indicated fairly dry air and some inhibition layer centered around 800 mb. This has kept showers in check through the evening. Short Term Update - The upper level trough will continue to dig southeastwards through the overnight period with the trough axis draped across the extreme southeastern Gulf of Mexico and Central Florida by morning. A swath of increased lower level moisture associated with the upper trough will continue to press southeastward but will remain north of our area overnight. The lower level ridge and associated lower level dry and stabilizing layer will hold on across our area. This along with surface flow being light and primarily out of the southeast should ensure rain chances will remain slight overnight. The story becomes much more complicated beyond tonight. The upper trough will continue to swing southeastward across Florida and step into the Atlantic late Saturday. This trough will cut off through the remainder of the weekend and wobble southwestward across South Florida and the Keys. While the best upper level support appears to sneak east of our area, the local environment will experience increasing deep layered moisture and increasing cyclonic flow above the surface. The surface flow will remain light as weak troughing/low develops over South Florida. Given this, rain chances are expected to rise considerably through the weekend. With that said, uncertainty remains high. && .MARINE... A weak split ridge across South Florida will maintain light mostly southeasterly breezes across Keys waters through the overnight period. Only minor adjustments made in the evening marine update. && .AVIATION... VFR conditions will prevail at both MTH and EYW through tomorrow night. There is a lot of uncertainty in regards to the development of showers tomorrow. Some guidance has shower activity beginning tomorrow afternoon, while other guidance leaves us high and dry through tomorrow evening. There is also the possibility of a reverse cloud line developing during a short window tomorrow afternoon. Due to lower confidence in the short-term forecast, have opted not to include any mention of showers in the TAF at this time. Winds will be out of the east to southeast at 5 to 8 knots tonight, then are expected to become variable around 5 knots tomorrow morning. && .CLIMATE... On this day in 1996, the daily record rainfall of 2.36" was recorded in Key West. Rainfall records date back to 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 8, 8:04 AM EDT, 19 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 804 AM EDT Fri Oct 8 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 804 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes. The Key West tide gauge has measured high tides about a half foot above the predicted tides for the past several days. The high tides tonight through Sunday night will be an inch or two higher than yesterday's high tide. Coastal Flood Statements may be required for portions of the Florida Keys. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday through Sunday night, scattered thunderstorms are expected. The primary thunderstorm hazards will include lightning strikes and locally heavy downpours. Monday through Tuesday night, isolated thunderstorms are expected. The primary thunderstorms hazard will be lightning strikes. Wednesday through Thursday night, scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Kasper/CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 4:45 AM EDT | Special Marine Warning | KEY | 30 min | |
| Oct 9, 5:07 AM EDT | Special Marine Warning | KEY | 38 min | |
| Oct 9, 8:31 AM EDT | Coastal Flood Statement | KEY | Monroe | 4 days |
| Oct 9, 5:54 PM EDT | Special Marine Warning | KEY | 66 min | |
| Oct 9, 6:58 PM EDT | Special Marine Warning | KEY | 50 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.